Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


initial results = low CD4 and low-ish VL
Jun 28, 2003

I tested positive in late-May '03. Got my 1st set of #s yesterday: 289 CD4 w/VL of 29,000. The CD4 number shocks and scares me, and since I don't know when I seroconverted, I'm not sure how to take the VL--tho my dr says it's likely been a while since I converted with a VL like that.

I'm pretty freaked out about the CD4 count, yet my dr says that it's imprudent to over-react based on just the first test. Do you concur? If CD4 should be at least 350 and I'm at 289 out of the starting gate, it seems to me I should immediately start treatment, scared though I am to do so.

I'll get the 2nd set of #s in a week. I am non-resistant, but my testosterone fell by 2/3 since a routine physical in Feb '02 and my cholesterol has spiked a bit (likely due to the Atkins diet).

What is the likelihood that CD4 will increase a month after the first bloodwork? Do I need to mentally prepare now to start taking meds in the extremely near future?

MANY THANKS

Response from Dr. Young

Thanks for your question.

I agree entirely with your doctor about reacting to single sets of lab results. It is, nevertheless, reassuring that you don't have any evidence of drug resistance.

Either way, if your CD4 repeats at the 300-ish level, starting on therapy in the near-future would make sense to me. There will likely be some variation in the labs, but I'd draw your attention to the CD4%-- this number varies less, and could be a useful measure for counseling.

Good luck.BY



Previous
Fevers without temperatures
Next
Need your advice Dr. Wohl

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement